Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 26, 2011, 7:46 PM CDT for Hill County, Limestone County, McLennan County, Texas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 26, 2011, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hill County, TX, Limestone County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 8:30 PM CDT | HAIL 1.75 | 1 N Elm Mott, TX | |
| Apr 26, 8:31 PM CDT | HAIL 1 | Leroy, TX | |
| Apr 26, 8:31 PM CDT | HAIL 2.75 | 8 N Waco, TX | REPORTED NEAR CHALK BLUFF COMMUNITY |
| Apr 26, 8:36 PM CDT | HAIL 1.75 | Leroy, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:44 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
485
WFUS54 KFWD 270046
TORFWD
TXC217-293-309-270130-
/O.NEW.KFWD.TO.W.0063.110427T0046Z-110427T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL TEXAS...
WESTERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 3 MILES NORTHWEST OF ROSS...MOVING EAST AT 20
MPH.
* THE TORNADO WILL BE NEAR...
NORTHCREST AROUND 755 PM CDT...
LEROY AROUND 800 PM CDT...
MOUNT CALM AROUND 820 PM CDT...
MART AROUND 830 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 340 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR EASTERN TEXAS.
&&
LAT...LON 3163 9712 3174 9723 3186 9718 3186 9696
3185 9688 3180 9687 3171 9657 3151 9679
3153 9680 3150 9685
TIME...MOT...LOC 0046Z 292DEG 20KT 3175 9713
$$
85/NH1 follow-up statement
217
WWUS54 KFWD 270101
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT TUE APR 26 2011
TXC217-293-309-270130-
/O.CON.KFWD.TO.W.0063.000000T0000Z-110427T0130Z/
HILL TX-MCLENNAN TX-LIMESTONE TX-
801 PM CDT TUE APR 26 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WESTERN
LIMESTONE...NORTHEASTERN MCLENNAN AND SOUTHEASTERN HILL COUNTIES...
AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR LEROY...MOVING
SOUTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
MART AROUND 815 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 343 AND 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO TORNADOES...VERY LARGE HAIL TO GOLBALL SIZE AND
DAMAGING WINDS TO 70 MPH ARE LIKELY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR EASTERN TEXAS.
&&
LAT...LON 3170 9715 3183 9714 3186 9704 3185 9688
3180 9687 3171 9657 3151 9679 3153 9680
3150 9685
TIME...MOT...LOC 0101Z 294DEG 38KT 3168 9695
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 7:19 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 26, 7:19 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 719 PM CDT TUE APR 26 2011 .AVIATION... SEVERE THUNDERSTORM PASSED VERY NEAR ACT DURING THE PAST HOUR...LOOKS LIKE POTENTIAL IS STILL THERE FOR SOME REDEVELOPMENT THERE JUST E OF DRYLINE DURING THE NEXT FEW HOURS. LEFT VCTS IN TAFS THERE AND ALL BUT AFW FOR THE EVENING...THOUGH THREAT IS LOOKING LESS AND LESS FOR TARRANT COUNTY TERMINALS. ALSO KEPT TEMPO GROUPS IN AT DALLAS LOVE AS IT IS THE EASTERN-MOST SITE AND IS GETTING CLOSE CALLS FROM ACTIVITY TO THE SOUTH AND EAST. WINDS ARE DIFFICULT GIVEN THE POSITION OF THE SURFACE LOW. ITS EXACT MOVEMENT WILL DETERMINE VELOCITIES AT METROPLEX SITES. RIGHT NOW HAVE GONE WITH PERSISTENT N-NE WINDS WITH THE THINKING BEING THAT THE LOW WILL PASS JUST SOUTH OF TARRANT/DALLAS COUNTIES...WITH A SWITCH-AROUND TO THE WEST LATE TONIGHT. MAIN FRONTAL PUSH SHOULD ARRIVE TOMORROW MORNING AND WILL BRING GUSTY NORTHWEST WINDS AREAWIDE. 30 && .PREV DISCUSSION... /ISSUED 215 PM CDT TUE APR 26 2011/ PARTICULARLY DANGEROUS SITUATION TODAY AND THIS EVENING...WITH ALL ELEMENTS IN PLACE FOR LARGE HAIL...TORNADOES...DAMAGING WINDS INTERSTATE 35 CORRIDOR AND EAST. CAPE VALUES IN WARM SECTOR ARE OVER 4000 JOULES...AND 0-1 KM HELICITY VALUES NEAR FRONT ARE ABOVE 300. AS CYCLOGENESIS OCCURS TODAY...WARM FRONT SHOULD RETREAT NORTHWARD AND DRY LINE SHOULD PUSH EAST. TRIPLE POINT INITIALLY NEAR BOSQUE COUNTY SHOULD PUSH NORTH ACROSS THE METROPLEX. BEST SPOT FOR INITIAL CONVECTION IS NEAR TRIPLE POINT SOUTH OF METROPLEX. STORM MOTION IS NORTHEAST...WITH RIGHT MOVING SUPERCELLS MOVING EAST NORTHEAST. THIS WOULD KEEP THEM IN THE WARM SECTOR AND ALLOW FOR LONG TRACK TORNADOES AND/OR WIDESPREAD HAIL. BY EARLY MORNING COLD FRONT SWEEPS ACROSS THE AREA AND PRECIP SHOULD BE LIMITED TO THE NORTHEAST BY SUNRISE...ENDING SHORTLY THEREAFTER. NO CHANGES FOR REST OF THE WEEK WITH NEXT SYSTEM SATURDAY INTO SUNDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 71 53 78 59 / 30 5 5 5 5 WACO, TX 66 79 52 82 58 / 20 5 5 5 5 PARIS, TX 63 68 48 75 54 / 60 20 5 5 5 DENTON, TX 57 70 48 78 58 / 30 5 5 5 5 MCKINNEY, TX 61 70 49 78 56 / 50 10 5 5 5 DALLAS, TX 63 72 53 77 60 / 40 5 5 5 5 TERRELL, TX 64 72 51 77 57 / 50 10 5 5 5 CORSICANA, TX 67 78 54 78 58 / 30 5 5 5 5 TEMPLE, TX 65 81 53 82 57 / 20 5 5 5 5 MINERAL WELLS, TX 58 73 50 78 58 / 10 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/05
Hazardous weather outlook, Apr 26, 1:55 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT TUE APR 26 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 155 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO WATCH IN EFFECT FOR MUCH OF NORTH TEXAS UNTIL 10 PM. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ALONG AND EAST OF A LINE FROM LAMPASAS TO WEATHERFORD TO BOWIE. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. LARGE HAIL...DAMAGING DOWNBURST WINDS...AND TORNADOES WILL ALL BE POSSIBLE. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON SOUTHWEST OF A CISCO TO MERIDIAN TO GATESVILLE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS MAY LINGER WEDNESDAY MORNING ACROSS THE FAR NORTHEASTERN COUNTIES OF NORTH TEXAS. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON ACROSS THE SOUTHWEST HALF OF NORTH TEXAS. A CHANCE FOR THUNDERSTORMS RETURNS TO NORTH TEXAS SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR TODAY AND TONIGHT. MORE LIMITED SPOTTER ACTIVATION MAY BE REQUESTED WEST OF THE INTERSTATE 35 CORRIDOR.
In the hours before
Local storm report, Apr 26, 6:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT TUE APR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL BLOSSOM 33.67N 95.38W
04/26/2011 E1.75 INCH LAMAR TX AMATEUR RADIO
GOLFBALL SIZE HAIL REPORTED IN BLOSSOMLocal storm report, Apr 26, 6:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT TUE APR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MART 31.53N 96.83W
04/26/2011 E1.25 INCH MCLENNAN TX EMERGENCY MNGRLocal storm report, Apr 26, 6:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT TUE APR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST WACO 31.55N 97.15W
04/26/2011 E70 MPH MCLENNAN TX TRAINED SPOTTER
REPORTED IN EASTERN MCLENNAN COUNTYLocal storm report, Apr 26, 7:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT TUE APR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG AXTELL 31.67N 96.97W
04/26/2011 MCLENNAN TX TRAINED SPOTTER
POWER LINES DOWN EASTERN MCLENNAN & WESTERN LIMESTONE
COUNTYLocal storm report, Apr 26, 7:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT TUE APR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL PARIS 33.65N 95.53W
04/26/2011 E1.25 INCH LAMAR TX TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN THE CITY OF PARIS.Local storm report, Apr 26, 7:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE APR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG GROESBECK 31.53N 96.52W
04/26/2011 LIMESTONE TX BROADCAST MEDIA
PART OF A ROOF BLOWN OFF HWY 165 AND HWY 14The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan, Navarro | 67 min |
| Apr 26, 7:11 PM CDT | Tornado Warning | FWD | Falls, Limestone | 49 min |
| Apr 26, 7:12 PM CDT | Tornado Warning | FWD | Freestone, Navarro | 48 min |
| Apr 26, 7:43 PM CDT | Tornado Warning | FWD | Freestone, Hill, Limestone, Navarro | 47 min |
| Apr 26, 7:49 PM CDT | Tornado Warning | FWD | Freestone, Leon, Limestone | 41 min |
| Apr 26, 7:51 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 54 min |
| Apr 26, 7:51 PM CDT | Tornado Warning | FWD | Anderson, Freestone, Henderson, Navarro | 39 min |
| Apr 26, 8:06 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 39 min |
| Apr 26, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Limestone, McLennan | 63 min |
| Apr 26, 8:17 PM CDT | Tornado Warning | FWD | McLennan | 43 min |
| Apr 26, 8:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 36 min |
| Apr 26, 8:29 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 46 min |
| Apr 26, 8:35 PM CDT | Tornado Warning | FWD | McLennan | 25 min |
| Apr 26, 8:42 PM CDT | Tornado Warning | FWD | Anderson | 48 min |
| Apr 26, 8:57 PM CDT | Tornado Warning | FWD | McLennan | 48 min |
| Apr 26, 9:07 PM CDT | Tornado Warning | FWD | Freestone, Leon | 53 min |
| Apr 26, 9:10 PM CDT | Tornado Warning | FWD | Limestone | 50 min |
| Apr 26, 9:20 PM CDT | Tornado Warning | FWD | Falls | 40 min |
| Apr 26, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman | 35 min |
| Apr 26, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 21 min |
| Apr 26, 9:48 PM CDT | Tornado Warning | FWD | Leon | 42 min |
| Apr 26, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 54 min |
| Apr 26, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Rains | 37 min |
| Apr 26, 9:56 PM CDT | Tornado Warning | FWD | Leon, Limestone, Robertson | 49 min |
| Apr 26, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 38 min |
| Apr 26, 10:03 PM CDT | Special Weather Statement | FWD | Freestone | 27 min |
| Apr 26, 10:17 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 27 min |
| Apr 26, 10:27 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 48 min |
| Apr 26, 10:41 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 34 min |
| Apr 26, 10:41 PM CDT | Tornado Warning | FWD | Leon, Robertson | 49 min |
| Apr 26, 10:49 PM CDT | Special Weather Statement | FWD | Falls | 26 min |
| Apr 26, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Limestone, Robertson | 41 min |
| Apr 26, 11:20 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 55 min |
| Apr 26, 11:38 PM CDT | Tornado Warning | FWD | Leon | 33 min |
| Apr 27, 4:20 AM CDT | Fire Weather Watch | FWD | Bell, Bosque, Comanche, Cooke, Coryell, Denton and 20 more | 35 hr |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.